Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 54, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 20, 2003, 10:17 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2003, 10:17 AM CDT (15:17 UTC)
- Expired
- Sep 21, 2003, 3:15 AM CDT
- In force
- 17 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 201520
FFWSJU
PRC017-201615-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1117 AM AST SAT SEP 20 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BARCELONETA
* UNTIL 1215 PM AST
* AT 1114 AM AST...WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN ACROSS THE MUNICIPALITY OF
BARCELONETA. DOPPLER RADAR ESTIMATED AROUND FOUR INCHES OF RAIN
ALONG THE COAST AND INLAND. THE ENTRANCE TO TH CITY WAS REPORTED
FLOODED.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 8:30 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 20, 8:30 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 930 AM AST SAT SEP 20 2003 SHOWERS AND THUNDERSTORMS ACROSS COASTAL WATERS HAVE REMAINED OFFSHORE FOR PAST FEW HOURS. AS TYPICAL WITH UPPER LOWS CONVECTION FLARES ACROSS THE WATER OVERNIGHT AND DURING THE AFTERNOON OVERLAND. LOW LEVEL FLOW IS FROM THE EAST WITH A SLIGHT NORTHEAST COMPONENT. THIS SHOULD FOCUS CONVECTION AGAIN ACROSS THE SOUTHWEST PART OF ISLAND FOR THE THIRD DAY IN A ROW. THIS AFTERNOON IT SHOULD BE MORE WIDESPREAD WITH THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING AND EVEN LOCALIZED FLASH FLOODING FROM NORTHERN PONCE WEST TO MAYAGUEZ HORMIGUEROS AND SOUTHWARD TO CABO ROJO AND BACK TO NORTHERN PONCE. FLASH FLOOD WATCH LIKELY TO BE ISSUED WITH UPDATED LATE MORNING FORECAST. OVER REMAINDER OF PUERTO RICO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO BE EXPECTED THIS AFTERNOON AS WELL ACROSS THE U.S. VIRGIN ISLANDS. LOOKS LIKE A WET WEEKEND...TODAY THE UPPER LEVEL LOW MOVING WEST AND SUNDAY THE TROPICAL WAVE NEAR 55 WEST WHICH SHOULD BE ENTERING THE REGION AND UNDERGO SOME INTERACTION WITH THE UPPER LEVEL LOW TO THE WEST./RM 5 AM DISCUSSION... A VIGOROUS UPPER LOW CENTERED JUST NORTH OF PUERTO RICO WILL MOVE TO HISPANIOLA BY MONDAY. MEANWHILE...A BROAD LOW LEVEL TROUGH LOCATED JUST EAST OF THE WINDWARD ISLANDS EARLY THIS MORNING WILL MOVE NORTHWESTWARD ACROSS THE LOCAL AREA TONIGHT THROUGH SUNDAY. THE UPPER LOW...IN COMBINATION WITH THE LOW LEVEL TROUGH...WILL LEAD TO GREATER THUNDERSTORM POTENTIAL ACROSS THE LOCAL AREA THROUGH EARLY NEXT WEEK. THUNDERSTORMS HAVE BEEN NUMEROUS ACROSS THE LOCAL WATERS OVERNIGHT...WITH SOME AFFECTING THE NORTH COAST OF PR AS WELL AS THE VI. FOR THIS AFTERNOON...A MAINLY EASTERLY LOW LEVEL WIND FIELD ORIENTATION WILL LEAD TO THE BEST CHANCE FOR THUNDERSTORMS TO AFFECT AREAS FROM AROUND UTUADO/ADJUNTAS AND POINTS WEST TO AROUND MAYAGUEZ. THE LOW LEVEL TROUGH PULLS THROUGH TONIGHT INTO SUNDAY...AND WILL SWITCH THE WIND FIELD TO SOUTHEASTERLY THEN SOUTHERLY BY MONDAY. FLOW BECOMES VERY LIGHT THEN AS WELL...SO EXPECT GOOD SEA BREEZE CONVERGENCE ACROSS PR SUNDAY AND MONDAY WITH NUMEROUS SHARA/TARA FORMING BY AFTERNOON ACROSS INTERIOR PR. THESE WILL TEND TO SPREAD TO THE NORTH COAST. HOWEVER...WENT WITH EVEN SCATTERED THUNDERSTORMS JUST INLAND FROM THE SOUTH COAST OF PR...AS WEAK FLOW MAY ALLOW FOR THUNDERSTORMS TO BACKBUILD SOUTH. IT SHOULD BE NOTED THAT A FEW STRONG STORMS ARE POSSIBLE OVER THE NEXT FEW DAYS...DUE TO THE GOOD UPPER DYNAMICS EXPECTED. A JET OF 50-60 KNOTS IS TO BE SITUATED ON THE EAST SIDE OF THE UPPER LOW SAT NIGHT THRU MON. ACCORDING TO THE GFS...LOCAL AREA WILL BE IN THE LEFT FRONT QUAD OF THE JET SEGMENT SATURDAY NIGHT AND SUNDAY...AND THEN IN THE RIGHT REAR QUAD ON MONDAY. BOTH OF THESE POSITIONS ARE VERY FAVORABLE FOR LARGE SCALE LIFT...AND SHOULD RESULT IN SOME STRONG T-STORMS OVER THE NEXT FEW DAYS. NORTHWEST SWELLS STILL HANGING AROUND. WAVEWATCH SHOWS THE SWELL GRADUALLY SUBSIDING. MADE LITTLE CHANGES TO THE COASTAL FORECAST THIS MORNING. /DG SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Sep 20, 5:30 AM CDT, 4 hours 47 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-202000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN UPPER LEVEL LOW AND TROUGH ACROSS THE REGION THIS MORNING WILL MAINTAIN A VERY UNSTABLE ATMOSPHERE...WHICH WILL INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS THAT WILL INTERMITTENTLY PASS THROUGH THE LOCAL AREA THROUGH TONIGHT. MANY OF THESE WILL BE HIT AND MISS TYPE THUNDERSTORMS...EMBEDDED WITHIN THE TRADE WINDS...WHILE DURING THE AFTERNOON ACTIVITY WILL FOCUS ACROSS THE INTERIOR AND WEST OF THE ISLAND. MANY OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS. URBAN AND SMALL STREAM FLOODING SHOULD BE EXPECTED THROUGH TONIGHT...WITH THE POTENTIAL FOR ISOLATED AREAS OF MORE SIGNIFICANT FLASH FLOODING... AND RIVER FLOODING DURING THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .SUNDAY THROUGH FRIDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MONDAY BEFORE THE ATMOSPHERE BEGINS TO STABILIZE FOR A FEW DAYS. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...AT A MINIMUM...WILL DEVELOP IN THE AFTERNOONS ACROSS SECTIONS OF PUERTO RICO. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN UPPER LEVEL LOW AND TROUGH ACROSS THE REGION THIS MORNING WILL MAINTAIN A VERY UNSTABLE ATMOSPHERE...WHICH WILL INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS THAT WILL INTERMITTENTLY PASS THROUGH THE LOCAL AREA THROUGH TONIGHT. MANY OF THESE WILL BE HIT AND MISS TYPE THUNDERSTORMS...EMBEDDED WITHIN THE TRADE WINDS...BUT BY AFTERNOON SOME THUNDERSTORMS WILL BEGIN TO FOCUS ALONG THE WEST COASTS OF THE LOCAL ISLANDS. MANY OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS...AND URBAN AND STREAM FLOODING SHOULD BE EXPECTED THROUGH TONIGHT. A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN MORE SIGNIFICANT URBAN OR GUT FLOODING...BUT THIS SHOULD BE SHORT LIVED. IN ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .SUNDAY THROUGH FRIDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MONDAY BEFORE THE ATMOSPHERE BEGINS TO STABILIZE FOR A FEW DAYS. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY OVER PARTS OF THE LOCAL ISLANDS. SOME LOCALIZED URBAN OR GUT FLOODING IS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:50 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.